MAUDE Adverse Event Report: COCHLEAR LTD COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; COCHLEAR¿ NUCLEUS® NEXA® SYSTEM

COCHLEAR LTD COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; COCHLEAR¿ NUCLEUS® NEXA® SYSTEM
Model Number CI1022
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Fall (1848); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient sustained a fall following the implantation and was reported to have poor wound healing.Approximately two weeks post-implantation, the patient developed granulation tissue at the post-auricular incision site.One month later, the patient experienced wound dehiscence resulting in exposure of the implant.The patient was treated with oral and topical antibiotics (specific date and duration not reported).Subsequently, the patient underwent a wound washout procedure on (b)(6) 2026.During the procedure, infection was observed leading to the decision to explant the device.The device was subsequently explanted.Reimplantation is planned but had not taken place at the time of this report.

Brand Name
COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE
Common Device Name
COCHLEAR¿ NUCLEUS® NEXA® SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key25387386
Report Number6000034-2026-01959
Device Sequence Number5251767
Product Code MCM
UDI-Device Identifier09321502053082
UDI-Public(01)09321502053082(11)251024(17)271023
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2026
Report Date (Section F) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/08/2026
Date Report to Manufacturer05/08/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/04/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Date Report Sent to FDA06/04/2026